Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Denver/Boulder, CO

May 14, 2015Morgan County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at May 14, 2015, 11:21 PM MDT for Morgan County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2015, 11:21 PM MDT (05:21 UTC)
Expired
May 15, 2015, 12:00 AM MDT
In force
39 min
Issued by
NWS Denver/Boulder, CO

County Morgan County, CO

The radar

The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 5.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2934 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WWUS85 KBOU 150521
SPSBOU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1121 PM MDT THU MAY 14 2015
 
COZ042-044-048-150600-
LOGAN COUNTY CO-MORGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
1121 PM MDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN...
NORTHEASTERN WELD AND SOUTHWESTERN LOGAN COUNTIES UNTIL 1200 AM
MDT...

AT 1120 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
HEREFORD TO 4 MILES NORTH OF SNYDER...OR ALONG A LINE EXTENDING FROM
31 MILES SOUTHWEST OF KIMBALL TO 12 MILES NORTHEAST OF FORT MORGAN...
AND MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE 
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW RAYMER...WILLARD...PAWNEE BUTTES...STONEHAM...ANTELOPE SPRINGS...
PAWNEE PASS AND SNYDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4100 10357 4060 10339 4044 10345 4029 10363
      4100 10413
TIME...MOT...LOC 0520Z 201DEG 22KT 4102 10420 4038 10361 

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at May 14, 8:30 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 14, 8:30 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
830 PM MDT THU MAY 14 2015

.UPDATE...
ISSUED AT 830 PM MDT THU MAY 14 2015

SCATTERED SHOWERS AND STORMS HAD DEVELOPED AS EXPECTED. THE
MAJORITY OF THESE WERE OCCURRING ON THE NOSE OF STRONGER MID LEVEL
THETA-E ADVECTION. A FEW OF THESE WERE PRODUCING STRONG OUTFLOW
WINDS BEING ACCELLERATED BY STRENGHTENING MID LEVEL FLOW AND DRIER
SUB CLOUD LAYER. CANT RULE OUT AN ISOLATED SEVERE STORM MOVING
NORTH ACROSS THE NORTHEAST PLAINS LATE THIS EVENING INTO THE
OVERNIGHT HOURS. HAVE INCREASED POPS TOWARD THE NORTH OVERNIGHT
WHERE BEST THETA-E ADVECTION OCCURS...WHILE DECREASING THEM LATER
TONIGHT FROM THE DENVER AND I-70 CORRIDOR WHERE NEGATIVE THETA-E
ADVECTION OCCURS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 248 PM MDT THU MAY 14 2015

CONVECTION HAS STARTED IN THE MOUNTAINS AND FOOTHILLS...PRETTY
WEAK SO FAR. DEW POINTS ARE FAIRLY DRY ALONG THE URBAN CORRIDOR
RIGHT NOW...UPPER 20S TO UPPER 30S F...BUT THEY ARE IN THE 40S F
OVER THE EASTERN TWO-THIRDS OF THE PLAINS. MODELS HAVE SOUTHERLY
UPPER LEVEL FLOW OVER THE CWA TONIGHT...THEN SOUTHWESTERLY ON
FRIDAY. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK UPWARD MOTION
PROGGED OVERNIGHT INTO FRIDAY...THEN NEUTRAL ENERGY FOR FRIDAY
AFTERNOON. NORMAL DIURNAL WIND PATTERNS SHOULD PREVAIL TONIGHT
...WITH MOSTLY SOUTHERLY FLOW ON FRIDAY. THERE IS QUITE A BIT OF
MOISTURE PROGGED OVER THE WESTERN HALF OF THE CWA TONIGHT AND
FRIDAY...LESS OVER THE EAST...BUT STILL SOME AVAILABLE. THERE IS A
THETA-E AXIS OVER THE EASTERN HALF OF THE CWA TONIGHT...BUT SOME
OF THE MODELS PUSH THIS EAST OF COLORADO ON FRIDAY...SOME KEEP IT
OVER OUR AREA. THE BOUNDARY LAYER DEWPOINT FIELDS HAVE 30S TO MID
40S F OVER THE CWA BY FRIDAY AFTERNOON. THERE IS SOME QPF OVER
MUCH OF THE CWA THIS EVENING...WITH THE HIGHEST VALUES IN THE
MOUNTAINS. MODELS KEEP MINOR QPF GOING FROM 06-18Z FRIDAY IN THE
MOUNTAINS. FROM 18Z TO 00Z FRIDAY AFTERNOON...THE IS SOME
MEASURABLE PRECIPITATION FOR MUCH OF THE CWA AGAIN. FOR POPS WILL
GO WITH 10-50%S OVERNIGHT...THEN 20-50%S ON FRIDAY. THE HIGHEST
POPS FOR THE HIGH COUNTRY. FOR TEMPERATURES...FRIDAY'S HIGHS
SHOULD BE SIMILAR TO THIS AFTERNOON'S READINGS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 248 PM MDT THU MAY 14 2015

HAVING COMPUTER PROBLEMS TODAY SO WILL MAKE THIS SHORT. UNSETTLED
WEEK AHEAD WITH SERIES OF DISTURBANCES WILL MOVE ACROSS COLORADO
WITH GOOD CHANCES OF SHOWERS AND THUNDERSTORMS. STRONGER
DISTURBANCES WILL MOVE OVER AREA ON SATURDAY AND AGAIN ON NEXT
TUESDAY. COOLER TEMPERATURES AS WELL THROUGH THIS PERIOD.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 830 PM MDT THU MAY 14 2015

SCATTERED THUNDERSTORMS AND OCCASIONAL GUSTY OUTFLOW WINDS WILL
REMAIN IN THE DENVER METRO AREA AIRPORTS INCLUDING KDEN TIL AROUND
04Z-05Z BEFORE LIFTING FARTHER NORTH. OUTFLOW WIND GUSTS WILL BE
30-40 KNOTS NEAR SHOWERS/STORMS. OTHERWISE EXPECT VFR CONDITIONS
AND LIGHTER WINDS OVERNIGHT BEFORE NEXT CHANCE OF STORMS WITH
GUSTY OUTFLOW WINDS TO AROUND 30 KNOTS AFT 20Z-21Z FRIDAY.

&&

.HYDROLOGY...
ISSUED AT 830 PM MDT THU MAY 14 2015

THE SOUTH PLATTE HAS GONE BELOW FLOOD STAGE AS FAR DOWNSTREAM AS
NORTHWESTERN WASHINGTON AND SOUTHWEST LOGAN COUNTIES. RIVER
LEVELS ARE STILL COMING UP FROM JUST EAST OF STERLING TO
JULESBURG AND WILL RISE TO RIGHT AROUND FLOOD STAGE. THE CACHE LA
POUDRE RIVER IN WELD COUNTY IS JUST ABOVE FLOOD STAGE AND THIS
WILL CONTINUE INTO SATURDAY. RAINFALL AMOUNTS TONIGHT AND AGAIN ON
FRIDAY AFTERNOON/EVENING SHOULD BE MAINLY HALF INCH OR LESS WITH
ONLY ISOLATED HEAVIER AMOUNTS FRIDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...BARJENBRUCH
SHORT TERM...RJK
LONG TERM...ENTREKIN
AVIATION...BARJENBRUCH
HYDROLOGY...RJK
Hazardous weather outlook, May 14, 11:20 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1120 AM MDT THU MAY 14 2015

COZ030>051-151730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1120 AM MDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS BY EARLY AFTERNOON...WITH ISOLATED STORMS OVER THE
PLAINS LATER IN THE DAY...TOWARDS EVENING. THE MAIN THREAT FROM
STORMS TODAY WILL BE GUSTY WINDS TO AROUND 40 MPH...THOUGH A FEW
STORMS COULD ALSO PRODUCE BRIEF HEAVY RAIN. THE STORMS WILL
DIMINISH THIS EVENING THOUGH A FEW SHOWERS COULD LINGER OVERNIGHT.

FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE RIVER FROM STERLING
AND DOWNSTREAM...WITH THE RIVER RISING FROM STERLING TO JULESBURG
THROUGH FRIDAY. IN AREAS WEST OF STERLING THE RIVER WILL BE
FALLING SLOWLY. THE CACHE LA POUDRE RIVER IN GREELEY WILL ALSO
REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...THERE WILL BE ANOTHER ROUND OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD BE STRONG
OVER PARTS OF THE NORTHEAST PLAINS. THE NEXT SYSTEM WILL MOVE
ACROSS THE CENTRAL ROCKIES FRIDAY NIGHT INTO SATURDAY...BRINGING
WITH IT A BETTER CHANCE OF MORE WIDESPREAD PRECIPITATION. IT WILL
BE DRY AND WINDY SATURDAY NIGHT INTO SUNDAY AS A RIDGE OF HIGH
PRESSURE MOVES OVER THE REGION. A COLD FRONT WILL MOVE INTO THE
FRONT RANGE SUNDAY EVENING WITH A CHANCE OF SHOWERS AND A FEW
STORMS AT THAT TIME. NEXT MONDAY WILL BE FAIRLY DRY. ANOTHER
WEATHER SYSTEM IS EXPECTED TO BRING A GOOD CHANCE OF
PRECIPITATION TO MUCH OF COLORADO LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...WITH DRIER WEATHER RETURNING AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, May 14, 8:11 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
811 PM MDT THU MAY 14 2015

COZ040-041-150245-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
811 PM MDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND
SOUTHWESTERN ARAPAHOE COUNTIES UNTIL 845 PM MDT...

AT 810 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER
NORTHWESTERN CASTLE ROCK...OR 22 MILES SOUTH OF DENVER...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN AURORA...EASTERN CENTENNIAL...EASTERN HIGHLANDS RANCH...
CASTLE ROCK...PARKER...GREENWOOD VILLAGE...LONE TREE...THE PINERY...
LOUVIERS...SURREY RIDGE...BEVERLY HILLS AND SEDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3938 10495 3941 10495 3941 10497 3944 10501
      3944 10502 3946 10502 3966 10480 3952 10464
      3931 10487
TIME...MOT...LOC 0210Z 225DEG 19KT 3940 10489

RPK
Special weather statement, May 14, 8:36 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
836 PM MDT THU MAY 14 2015

COZ040-150300-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
836 PM MDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAMS...NORTHEASTERN
DENVER AND WESTERN ARAPAHOE COUNTIES UNTIL 900 PM MDT...

AT 835 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BUCKLEY AFB...OR 12 MILES EAST OF DENVER...MOVING NORTHEAST AT 30
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN DENVER...AURORA...NORTHEASTERN CENTENNIAL...DENVER
INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND CONCOURSES...ARAPAHOE
PARK...MANILA VILLAGE...WATKINS AND BUCKLEY AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3960 10465 3962 10471 3961 10473 3960 10473
      3969 10486 3989 10467 3978 10450 3973 10450
TIME...MOT...LOC 0235Z 226DEG 25KT 3970 10473

RPK
Special weather statement, May 14, 11:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1121 PM MDT THU MAY 14 2015

COZ042-044-048-150600-
LOGAN COUNTY CO-MORGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
1121 PM MDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN...
NORTHEASTERN WELD AND SOUTHWESTERN LOGAN COUNTIES UNTIL 1200 AM
MDT...

AT 1120 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
HEREFORD TO 4 MILES NORTH OF SNYDER...OR ALONG A LINE EXTENDING FROM
31 MILES SOUTHWEST OF KIMBALL TO 12 MILES NORTHEAST OF FORT MORGAN...
AND MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW RAYMER...WILLARD...PAWNEE BUTTES...STONEHAM...ANTELOPE SPRINGS...
PAWNEE PASS AND SNYDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4100 10357 4060 10339 4044 10345 4029 10363
      4100 10413
TIME...MOT...LOC 0520Z 201DEG 22KT 4102 10420 4038 10361

GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:11 PM MDTSpecial Weather StatementBOUDouglas34 min
May 14, 8:36 PM MDTSpecial Weather StatementBOUDenver24 min
May 15, 12:49 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Douglas41 min
May 15, 1:21 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe27 min
May 15, 1:35 PM MDTTornado WarningBOUAdams25 min
May 15, 1:47 PM MDTSevere Thunderstorm WarningBOUWeld28 min
May 15, 1:48 PM MDTSevere Thunderstorm WarningBOUWeld27 min
May 15, 1:58 PM MDTTornado WarningBOUAdams, Morgan, Weld37 min
May 15, 2:10 PM MDTTornado WarningBOUWeld50 min
May 15, 2:32 PM MDTTornado WarningBOUMorgan, Weld43 min
May 15, 2:47 PM MDTTornado WarningBOUWeld43 min
May 15, 5:27 PM MDTSpecial Weather StatementBOUMorgan48 min
May 15, 5:46 PM MDTSevere Thunderstorm WarningBOULogan, Morgan29 min
May 15, 5:50 PM MDTSevere Thunderstorm WarningBOUPhillips25 min

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.